Alert archive / Mississippi / Tornado Warnings in 2003
Tornado Warning 19, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 14, 2003, 9:19 PM CDT for Walthall County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2003, 9:19 PM CDT (02:19 UTC)
- Expired
- May 14, 2003, 9:45 PM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
848 WFUS54 KLIX 150219 TORNEW MSC147-150245- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 919 PM CDT WED MAY 14 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 945 PM CDT * AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES NORTHEAST OF SALEM...OR ABOUT 15 MILES WEST OF COLUMBIA...MOVING EAST AT 25 MPH. SEEK SHELTER ON THE LOWEST FLOOR OF A BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET OR BATHROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3139 9016 3121 9017 3117 8970 3140 8969 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 14, 1:45 PM CDT, 7 hours 34 minutes earlier.
Area forecast discussion, May 14, 1:45 PM CDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 145 PM CDT THU MAY 14 2003 RATHER CHALLENGING FORECAST THIS AFTERNOON DESPITE THE LACK OF ANY SIGNIFICANT WEATHER THUS FAR. BOTH THE ETA AND THE GFS CONTINUE THEIR DIVERGENT SOLUTIONS WITH HANDLING THE EMBEDDED SHEAR POCKETS TRAVERSING SOUTHEASTWARD ACROSS THE REGION. AS BEFORE...THE GFS REMAINS THE MORE AGGRESSIVE ALTHOUGH LATEST MSAS DATA HAS MOISTURE DIVERGENT FIELDS ENTRENCHED ACROSS THE FORECAST AREA. AT THIS POINT...DO NOT SEE ANY REAL KICKER UPSTREAM IN THE WV SAT IMAGERY DESPITE CONTINUOUS DESTABILIZATION. HOWEVER...WOULD NOT RULE SOME ISOLATED ACTIVITY WITHIN THE NORTHWEST FLOW THIS EVENING AS SUGGESTED BY THE GFS AND TO A CERTAIN EXTENT EVEN THE ETA. EXPECT TEMPERATURES THOUGH TONIGHT TO BE LOWER THAN LAST NIGHT GIVEN THE DECREASE IN MOISTURE DEPTH PROGGED BY FORECAST TIME HEIGHTS. WILL CONTINUE THE DRY FORECAST FOR FRIDAY AS WEAK RIDGING IMPACTS THE CENTRAL GULF COAST REGION AND MOISTURE DEPTH REMAINS MINIMAL. ALL THIS SHOULD CHANGE THOUGH STARTING LATE SATURDAY AS A POTENT UPPER LOW AND ASSOCIATED SURFACE BOUNDARY OUT OF THE SOUTHERN PLAINS DROPS INTO THE REGION. THE GFS STILL MAINTAINS THIS BOUNDARY BECOMING STATIONARY AND EVEN DIFFUSE BY LATE SUNDAY WHICH MEANS PRECIPITATION CHANCES SHOULD WEAKEN MONDAY AND TUESDAY. HOWEVER...AS WAS ALLUDED TO IN THE PREVIOUS DISCUSSION...A FAR BETTER DEFINED UPPER TROF AND SECOND COLD FRONT SHOULD MOVE THROUGH THE REGION ON WEDNESDAY BEFORE EXITING INTO THE GULF ON THURSDAY. PRELIM NUMBERS... MCB 68/88/70/88 2002 BTR 70/89/71/89 1002 MSY 72/89/74/89 1001 GPT 72/87/74/86 2001 .NEW...NONE LA...NONE. MS...NONE. 09
Hazardous weather outlook, May 14, 12:00 PM CDT, 9 hours 19 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-151130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1200 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND THIS EVENING AS AN UPPER LEVEL DISTURBANCE APPROACHES THE CENTRAL GULF COAST REGION FROM THE NORTHWEST. THERE IS A CHANCE THAT A FEW OF THE STRONGER STORMS MAY APPROACH SEVERE THRESHOLDS MAINLY FOR LOCATIONS NORTH AND EAST OF LAKE PONTCHARTRAIN INCLUDING SOUTHWEST AND COASTAL MISSISSIPPI. STRONG DAMAGING WINDS AND LARGE HAIL ARE THE MAJOR HAZARDS EXPECTED WITH ANY SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE STARTING LATE SATURDAY AND CONTINUING INTO TUESDAY AS A COLD FRONT MOVES INTO THE REGION AND STALLS NORTH OF THE GULF COAST. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
Nearby
Tornado Warnings in Mississippi, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.